Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 536, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 9, 2011, 4:52 PM CDT for Arkansas County, Jefferson County, Lincoln County, Arkansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2011, 4:52 PM CDT (21:52 UTC)
- Expired
- Jun 9, 2011, 5:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Arkansas County, AR, Jefferson County, AR, Lincoln County, AR
The radar
The Little Rock radar (KLZK), 91 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:04 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 9, 2:04 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 204 PM CDT THU JUN 9 2011 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT UPPER FLOW WILL FLATTEN OUT A BIT...WHICH WILL ALLOW A FRONT OUT IN THE PLAINS TO APPROACH THE REGION SATURDAY. AHEAD OF THE FRONT...WITH LITTLE UPPER SUPPORT AND MOSTLY SUBSIDENCE...ONLY ISOLATED SHOWERS/STORMS WILL BE POSSIBLE. AT THIS POINT...I/M NOT CONFIDENT ENOUGH TO INCLUDE MENTIONABLE POPS IN THE FORECAST GIVEN THE LAST FEW DAYS. ANYTHING THAT DEVELOPS CAN BE HANDLED WITH A SHORT-TERM UPDATE. THE FRONT WILL LIKELY ENTER NORTHWEST ARKANSAS ON SATURDAY...THEN STALL OUT AS IT HITS THE FLAT UPPER FLOW. IT WILL THEN MOVE BACK TO THE NORTHEAST AS A WARM FRONT ON SUNDAY...AS THE UPPER RIDGE BEGINS TO EXPAND BACK INTO THE REGION. THE BEST CHANCES FOR ANY MEASURABLE RAINFALL FROM THIS FRONT WILL BE MOSTLY IN THE NORTHERN PORTION OF ARKANSAS...NEAR THE MISSOURI BORDER. OVER THE REMAINDER OF THE STATE...RAINFALL WILL BE ISOLATED AT BEST. TEMPERATURES WILL REMAIN ABOVE AVERAGE FOR THIS TIME OF YEAR. && .LONG TERM...MONDAY THROUGH THURSDAY MAIN UPPER RIDGE AXIS WILL BE TO THE SW OF AR AT THE START OF THE LONG TERM...WITH NW FLOW ALOFT OVER PORTIONS OF AR AND THE MID MS RIVER VALLEY REGION. WILL CONTINUE WITH POPS OVER NRN AND NERN SECTIONS OF THE CWA AS UPPER DISTURBANCES MOVE OVER THIS REGION OF THE STATE. THE INFLUENCE OF THIS RIDGE DOES EXPAND NEWD FOR TUE...WITH POPS DECREASING SOME FOR MUCH OF THE CWA. HOWEVER...STILL KEEP SLIGHT CHANCE POPS GOING FOR THE FAR NERN COUNTIES. BY LATER NEXT WEEK...THIS UPPER RIDGE LOOKS TO FLATTEN OUT AGAIN...WITH NEARLY ZONAL TO NW UPPER FLOW OVER MUCH OF THE CENTRAL CONUS. WITH DISTURBANCES PASSING OVER THE REGION IN THIS ZONAL/NW FLOW ALOFT...DO CONTINUE WITH POPS FOR THE NRN COUNTIES...ESPECIALLY LATE IN THE PERIOD AS THE MAIN RIDGE AXIS DRIFTS FURTHER SW AWAY FROM THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 69 91 69 91 / 10 10 10 20 CAMDEN AR 70 96 68 95 / 10 10 10 20 HARRISON AR 67 87 67 88 / 10 10 20 30 HOT SPRINGS AR 71 94 70 94 / 10 10 10 20 LITTLE ROCK AR 71 94 72 94 / 10 10 10 20 MONTICELLO AR 71 97 72 96 / 10 10 10 20 MOUNT IDA AR 68 92 66 92 / 10 10 10 20 MOUNTAIN HOME AR 68 89 68 90 / 10 10 20 30 NEWPORT AR 71 94 71 93 / 10 10 10 20 PINE BLUFF AR 71 95 70 96 / 10 10 10 20 RUSSELLVILLE AR 70 92 68 92 / 10 10 10 20 SEARCY AR 69 94 68 93 / 10 10 10 20 STUTTGART AR 71 95 73 95 / 10 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...57 / LONG TERM...62
Hazardous weather outlook, Jun 9, 5:00 AM CDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU JUN 9 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOONS. HOWEVER...THERE WILL BE A SLIGHTLY BETTER CHANCE OF THUNDERSTORMS FRIDAY AND SATURDAY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME STORMS COULD BECOME STRONG. HIGH PRESSURE WILL CONTINUE THROUGH THE EXTENDED PERIOD OF THE FORECAST. THIS WILL KEEP ABOVE NORMAL TEMPERATURES OVER MUCH OF ARKANSAS. PEOPLE SHOULD USE CAUTION IF OUTSIDE BY WEARING LIGHT COLORED CLOTHING AND DRINKING PLENTY OF WATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Jun 9, 4:24 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 424 PM CDT THU JUN 9 2011 ARZ056-063-064-092210- CLEVELAND AR-JEFFERSON AR-LINCOLN AR- 424 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JEFFERSON...WESTERN LINCOLN AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 515 PM CDT... AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STAR CITY MUNI ARPT...OR NEAR STAR CITY... MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STAR CITY... WOODVILLE... WHITEFIELD... NEBO... GRADY... FEENYVILLE... CANE CREEK LAKE... YORKTOWN... TARRY... PINEBERGEN... PALMYRA... GRIFFITH SPRING... GLENDALE... GARNETT... CRIGLER... CORNERVILLE... CALHOUN... TAMO... IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE STORM PASSES. && LAT...LON 3413 9203 3413 9169 3383 9174 3383 9196 TIME...MOT...LOC 2124Z 180DEG 6KT 3393 9185 46
Special weather statement, Jun 9, 4:49 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 449 PM CDT THU JUN 9 2011 ARZ056-057-064-092235- ARKANSAS AR-JEFFERSON AR-LINCOLN AR- 449 PM CDT THU JUN 9 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARKANSAS...SOUTHEASTERN JEFFERSON AND EXTREME NORTHERN LINCOLN COUNTIES UNTIL 530 PM CDT... AT 447 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ENGLISH...OR 3 MILES SOUTHEAST OF SWAN LAKE...MOVING NORTH AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... WOODVILLE... RICHARDSON... LITTLE BAYOU METO PARK... LANGFORD... ENGLISH LAKE... SWAN LAKE... SARASSA... REYDELL... LODGE CORNER... CORNERSTONE... BAYOU METO STATE GAME AREA... VALLIER... TAMO... SWEDEN... SARASSA LAKE... SALT BAYOU... ROUND LAKE... RISING STAR PARK... IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE STORM PASSES. && LAT...LON 3437 9177 3433 9150 3408 9160 3411 9179 TIME...MOT...LOC 2149Z 192DEG 3KT 3418 9165 46
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 4:24 PM CDT | Special Weather Statement | LZK | Lincoln | 46 min |
| Jun 9, 4:49 PM CDT | Special Weather Statement | LZK | Arkansas | 46 min |
| Jun 9, 5:28 PM CDT | Flash Flood Warning | LZK | Jefferson, Lincoln | 2 hr |
| Jun 9, 5:39 PM CDT | Special Weather Statement | LZK | Lincoln | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.